Has anyone else here experienced weight loss with Plaquenil? I am currently taking 200mg one time a day and my appetite has seriously decreased in the last two weeks. I lost 15 lbs in the last two weeks also. Just curious if anyone else had this as a side effect.
Yes, Plaquenil causes both weight loss and loss of appetite. Hence, if the loss of appetite and weight loss started after you started on this drug, then yes, it could be due to Plaquenil. However, if you had loss of appetite and weight loss before your started this drug, then the drug can aggravate the process. In this case, the cause of loss f appetite and weight loss has to be found. Please discuss with your treating doctor.
Thank you. I was not losing weight or have a lack of appetite prior to Plaquenil so it must be the medicine. At my last visit my Dr asked me if it had deminished my appetite so she is aware of it and the amount of weight I lost and is not concerned at this moment. I needed to lose some weight anyway.
I know diarhea (diarrhea) is a common side affect of plaquinel. But I agree w/ Dr. Mathur, this needs to be investigated. I personally had terrible nausea for almost 2 years when I was put on plaquinel, the nausea was the first symptom to leave....causing me to gain weight. It wasn't that I was eating a lot, it was just that I was actually eating.
Yes I eat regularly and healthy. I just find Im not as hungry as I was before, or that my appetite has changed. I was on Prednisone for two months prior to Plaquenil and gained 18 lbs, so I needed to lose the weight anyway. I was just curious if the medication was what caused my appetite to change or what. I remind myself to eat at regular intervals because my sugar drops pretty rapidly if I do not eat something, but I noticed I do not find a need to snack, or even really think about food unless its time to cook for my boyfirend or its time to take my Plaquenil because I have already learned I MUST take it with food or it messes up my stomach, but I have not had that side effect to bad.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.